Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Baltimore/Washington

July 8, 2012Augusta County, City of Staunton, City of Waynesboro, Virginia

NWS Baltimore/Washington issued this special weather statement at Jul 8, 2012, 6:21 PM EDT for Augusta County, City of Staunton, City of Waynesboro, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2012, 6:21 PM EDT (22:21 UTC)
Expired
Jul 8, 2012, 7:00 PM EDT
In force
39 min
Issued by
NWS Baltimore/Washington

Counties Augusta County, VA, City of Staunton, VA, City of Waynesboro, VA

The radar

The Roanoke radar (KFCX), 153 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1600 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

015 
WWUS81 KLWX 082221
SPSLWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
621 PM EDT SUN JUL 8 2012

VAZ025-082300-
AUGUSTA VA-
621 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORMS TO AFFECT AUGUSTA COUNTY...

AT 622 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTH OF VERONA TO 3 MILES SOUTHWEST OF
SUMMERDEAN...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE CRIMORA...LYNDHURST AND SHERANDO.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.

&&

LAT...LON 3815 7946 3825 7905 3818 7881 3811 7882
      3795 7897 3790 7918 3802 7938 3812 7948
TIME...MOT...LOC 2222Z 303DEG 21KT 3815 7898 3804 7927

$$

GMS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:29 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jul 8, 3:29 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
329 PM EDT SUN JUL 8 2012

.SYNOPSIS...

A WEAK COLD FRONT EXTENDING ACROSS THE DC METRO AREA WILL DROP SOUTH
ACROSS THE MIDDLE ATLANTIC THIS AFTERNOON. THUNDERSTORMS ALONG AND AHEAD OF
THE FRONT MAY BECOME SEVERE THROUGH THIS EVENING. THE FRONT IS
EXPECTED TO STALL NEAR THE NORTH CAROLINA BORDER...BRINGING UNSETTLED
CONDITIONS TO THE MID ATLANTIC REGION FOR MUCH OF THE WORK WEEK.

&&

.NEAR TERM /THIS AFTERNOON-TONIGHT/...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE FCST AREA
W/ THE XCPTN OF THE NWRN CORNER UNTIL 10 PM. WE HV LAUNCHED A
BALLOON IN SUPPORT OF THIS.

BASED ON WIND SHIFTS...I'D SAY THE FNT IS SOMEWHERE JUST S OF DC
W/ STORMS FIRING ON THE NRN SIDE OF THE BNDRY. GIVEN THE AMT OF
CAPE AVBL - MODIFIED 12Z SNDG GAVE OVER 6000 J/KG...WHICH IS AN
AMAZING AMT OF ENERGY...STORMS HV THE PTNL TO GO FM A BLIP ON RDR
TO SVR IN JUST A FEW VOL SCANS. I'M CONCERNED ABT THE BAY BRZ
WHICH CAN BE SEEN ON THE RDR - CURRENTLY JUST E OF THE I-95
CORRIDOR...THIS BNDRY COULD PROVIDE ADTNL FOCUS FOR TSTM DVLPMNT
BTWN 4 AND 6 PM. IN SUMMARY - THE ATMOSPHERE HAS AN AMAZING AMT OF
ENERGY AVBL...AND SVR TSTMS ARE PSBL ALMOST ANYWHERE.

EVEN W/ THIS FNT WE'RE NOT OUT OF THE WOODS REGARDING HEAT. CHO IS
A VERY HOT 40C...WHICH IS 104F. MANY SPOTS OBSERVING HEAT INDICES
IN THE 105-110 RANGE ATTM.

IN ALL HONESTY WE HV BEEN SO BUSY W/ HEAT...TSTM PTNL..AND BRIEFINGS
THAT WE HAVEN'T SPENT MUCH TIME ON THE OVRNGT. ANOTHER VERY WARM
NGT IS XPCTD...ALTHO PRBLY NOT AS WARM AS THE LAST SVRL.

&&

.LONG TERM /MONDAY THROUGH SUNDAY/...

UNSETTLED CONDITIONS ARE EXPECTED FOR MUCH OF THE WEEK.

LONG WAVE TROUGH WILL SETTLE ACROSS THE MID ATLANTIC REGION FOR MUCH
OF THE WORK WEEK. AT THE SURFACE FRONTAL BOUNDARY WILL REMAIN NEARLY
STATIONARY ACROSS THE CAROLINAS.

SEVERAL WAVES OF LOW PRESSURE ARE PROGGED TO MOVE ALONG THE
BOUNDARY...EACH SERVING TO FOCUS PRECIP. SOME OF THE PRECIP COULD
REACH AS FAR NORTH AS THE SOUTHERN CWFA. AS THE WEEK PROGRESSES...AN
UPPER LEVEL LOW PRESSURE SYSTEM WILL DROP INTO THE BASE OF THE
TROUGH...HELPING STEEPEN LAPSE RATES AND CONTRIBUTE TO THE
DEVELOPMENT OF CONVECTION.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...

A SVR TSTM WTCH IS IN EFFECT AT ALL TAF SITES.

SCATTERED TSTMS WILL DVLP AND MOVE WWD ACRS MID-ATLC AS CD FNT
SAGS SWD. SVR STORMS PSBL...WITH LARGE HAIL...DMGG WINDS. SCATTERED
ACTVITY CUD CONT TNGT...BUT PROBS LESS THAN LIKELY. NLY FLOW
PREVAILS OUTSIDE OF TSTMS.

COLD FRONT WILL CONTINUE TO SAG SOUTHWARD EARLY ON MONDAY. ONGOING
SHOWERS AND THUNDERSTORMS ARE MOST LIKELY TO AFFECT THE KCHO
TERMINAL SITE.

THE WEATHER WILL REMAIN UNSETTLED WELL INTO NEXT WEEK. SCATTERED
SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY.

&&

.MARINE...

A SVR TSTM WTCH IS IN EFFECT FOR THE WATERS.

SCT/NUM SHWRS/TSTMS WILL MOVE NEAR WATERS LATE THIS AFTN/EVE...AND
PSBLY CONT OVNGT. STRONG WINDS PSBL WITH THIS ACTIVITY. NLY WINDS
MAY GUST TO NEAR 15 KTS TNGT BEHIND CDFNT...BUT LIKELY BELOW SCA
THRESHOLD.

COLD FRONT TO PUSH THROUGH THE MID BAY EARLY ON MONDAY. SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE UNTIL THE FRONT FINALLY
PUSHES SOUTH OF THE CWFA.

&&

.CLIMATE...

DAILY RECORD HIGHS FOR TODAY...BELOW ARE THE DETAILS...

DAILY MAXIMA
SITE.....DATE....RECORD...YEAR...FORECAST
DCA   SUN JUL  8  100    1993    97F

BWI   SUN JUL  8  100    1993    96F

IAD   SUN JUL  8  100    1993    96F

DAILY MINIMA
SITE.....DATE....RECORD...YEAR...FORECAST
DCA   SUN JUL  8   80    2010    83F

BWI   SUN JUL  8   79    1986    79F

IAD   SUN JUL  8   78    2010    78F

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DCZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ009-011-013-
     014-016>018.
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ036>039-
     050>057-502.
WV...NONE.
MARINE...NONE.

&&

PRODUCTS...WOODY!
Hazardous weather outlook, Jul 8, 5:15 PM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
515 PM EDT SUN JUL 8 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
091000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
515 PM EDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA
UNTIL 10 PM. STRONG WINDS AND LARGE HAIL ARE THE PRIMARY THREATS.

A HEAT ADVISORY IS IN EFFECT UNTIL 8 PM FOR THE THE SOUTHERN
SUBURBS OF BALTIMORE AND LOWER SOUTHERN MARYLAND. REFER TO THE
LATEST HAZARD MESSAGE /NPWLWX/ FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY. A FEW THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL
ACROSS LOWER SOUTHERN MARYLAND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-091000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
515 PM EDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA
WITH THE EXCEPTION OF ALLEGANY COUNTY UNTIL 10 PM. STRONG WINDS
AND LARGE HAIL ARE THE PRIMARY THREATS.

A HEAT ADVISORY IS IN EFFECT UNTIL 8 PM FOR NELSON COUNTY AND THE
VIRGINIA PIEDMONT. REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY. A FEW THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL
ACROSS CENTRAL VIRGINIA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED.

In the hours before

Special weather statement, Jul 8, 5:54 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
554 PM EDT SUN JUL 8 2012

VAZ039-051-082215-
CULPEPER VA-MADISON VA-
554 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORM TO AFFECT CULPEPER AND MADISON COUNTIES...

AT 554 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER REVA...MOVING
SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE CULPEPER.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3847 7783 3829 7814 3842 7834 3857 7809
TIME...MOT...LOC 2154Z 304DEG 10KT 3848 7813
Special weather statement, Jul 8, 5:57 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
557 PM EDT SUN JUL 8 2012

VAZ026-082215-
ROCKINGHAM VA-
557 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORM TO AFFECT ROCKINGHAM COUNTY...

AT 558 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF MONTEVIDEO...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE PORT REPUBLIC...MCGAHEYSVILLE AND ROCKY
BAR.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3837 7856 3823 7874 3832 7891 3844 7870
TIME...MOT...LOC 2158Z 304DEG 10KT 3834 7880
Local storm report, Jul 8, 5:58 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
558 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TSTM WND DMG     3 ENE WAYNESBORO        38.09N  78.85W
07/08/2012                   AUGUSTA            VA   911 CALL CENTER

            TREE DOWN ON SANDY RIDGE RD AND TREE INTO POWER LINES
            ON DOOMS CROSSING RD.

&&

EVENT NUMBER LWX1200857

JACKSON
Special weather statement, Jul 8, 6:01 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
601 PM EDT SUN JUL 8 2012

MDZ013-016>018-082245-
CHARLES MD-PRINCE GEORGES MD-ST. MARYS MD-CALVERT MD-
601 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORMS TO AFFECT CHARLES...PRINCE GEORGES...ST.
MARYS AND CALVERT COUNTIES...

AT 601 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HUNTINGTOWN TO BENEDICT...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE SHERIDAN POINT...PRINCE FREDERICK...BREEZY
POINT...SAINT LEONARD CREEK...FLAG HARBOR...CALVERT CLIFFS AND LUSBY.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.

&&

LAT...LON 3832 7641 3855 7676 3867 7667 3865 7651
      3862 7650 3852 7650 3849 7648 3841 7640
TIME...MOT...LOC 2201Z 270DEG 12KT 3864 7661 3853 7667

GMS
Local storm report, Jul 8, 6:06 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
606 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     3 W IRONSIDES           38.50N  77.21W
07/08/2012                   CHARLES            MD   911 CALL CENTER

            TREE DOWN AT GILROY AND PORT TOBACCO RD.

&&

EVENT NUMBER LWX1200858

JACKSON
Special weather statement, Jul 8, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
621 PM EDT SUN JUL 8 2012

VAZ025-082300-
AUGUSTA VA-
621 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORMS TO AFFECT AUGUSTA COUNTY...

AT 622 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTH OF VERONA TO 3 MILES SOUTHWEST OF
SUMMERDEAN...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE CRIMORA...LYNDHURST AND SHERANDO.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.

&&

LAT...LON 3815 7946 3825 7905 3818 7881 3811 7882
      3795 7897 3790 7918 3802 7938 3812 7948
TIME...MOT...LOC 2222Z 303DEG 21KT 3815 7898 3804 7927

GMS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:45 AM EDTHeat AdvisoryLWXArlington, Culpeper, Fairfax, Fauquier, Greene, King George and 10 more15 hr
Jul 8, 2:17 PM EDTSevere Thunderstorm WarningLWXLoudoun43 min
Jul 8, 2:49 PM EDTSpecial Weather StatementLWXGreene41 min
Jul 8, 2:53 PM EDTSevere Thunderstorm WarningLWXLoudoun52 min
Jul 8, 3:02 PM EDTSevere Thunderstorm WarningLWXClarke, Fauquier, Frederick, Loudoun, Warren, City of Winchester43 min
Jul 8, 3:11 PM EDTSpecial Weather StatementLWXFrederick19 min
Jul 8, 3:20 PM EDTSevere Thunderstorm WarningLWXFrederick40 min
Jul 8, 3:24 PM EDTSpecial Weather StatementLWXWarren36 min
Jul 8, 3:28 PM EDTSpecial Weather StatementLWXCity of Harrisonburg32 min
Jul 8, 3:29 PM EDTSpecial Weather StatementLWXCulpeper31 min
Jul 8, 3:31 PM EDTSevere Thunderstorm WarningLWXFrederick, Shenandoah44 min
Jul 8, 3:35 PM EDTSevere Thunderstorm WarningLWXClarke, Fauquier, Loudoun, Prince William, Warren55 min
Jul 8, 3:38 PM EDTSpecial Weather StatementLWXCity of Fairfax22 min
Jul 8, 3:39 PM EDTSpecial Weather StatementLWXAlbemarle, City of Charlottesville21 min
Jul 8, 3:44 PM EDTSevere Thunderstorm WarningLWXFairfax, Loudoun46 min
Jul 8, 3:47 PM EDTSpecial Marine WarningLWX88 min
Jul 8, 3:57 PM EDTSpecial Weather StatementLWXFrederick, City of Winchester33 min
Jul 8, 4:01 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Greene, Rockingham44 min
Jul 8, 4:07 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Loudoun, Prince William, Rappahannock53 min
Jul 8, 4:11 PM EDTSpecial Weather StatementLWXCity of Winchester19 min
Jul 8, 4:14 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church46 min
Jul 8, 4:17 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick28 min
Jul 8, 4:20 PM EDTSpecial Weather StatementLWXWarren25 min
Jul 8, 4:25 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Orange, Prince William, Spotsylvania, Stafford and 1 more65 min
Jul 8, 4:28 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Page, Rappahannock, Shenandoah, Warren47 min
Jul 8, 4:33 PM EDTSpecial Marine WarningLWX99 min
Jul 8, 4:35 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Nelson, City of Charlottesville, City of Waynesboro55 min
Jul 8, 4:42 PM EDTSpecial Weather StatementLWXFrederick, City of Winchester18 min
Jul 8, 4:42 PM EDTSevere Thunderstorm WarningLWXFairfax, Prince William, Stafford48 min
Jul 8, 4:49 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, City of Winchester41 min
Jul 8, 5:01 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Nelson59 min
Jul 8, 5:04 PM EDTSpecial Weather StatementLWXPrince William26 min
Jul 8, 5:06 PM EDTSevere Thunderstorm WarningLWXKing George, Prince William, Spotsylvania, Stafford, City of Fredericksburg69 min
Jul 8, 5:11 PM EDTSpecial Marine WarningLWX94 min
Jul 8, 5:15 PM EDTSpecial Weather StatementLWXCulpeper30 min
Jul 8, 5:19 PM EDTSevere Thunderstorm WarningLWXSpotsylvania, Stafford, City of Fredericksburg38 min
Jul 8, 5:22 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, City of Winchester26 min
Jul 8, 5:24 PM EDTSpecial Weather StatementLWXMadison21 min
Jul 8, 5:31 PM EDTSpecial Marine WarningLWX119 min
Jul 8, 5:54 PM EDTSpecial Weather StatementLWXCulpeper, Madison21 min
Jul 8, 5:57 PM EDTSpecial Weather StatementLWXCity of Harrisonburg18 min
Jul 8, 6:35 PM EDTSpecial Marine WarningLWX115 min
Jul 8, 6:45 PM EDTSpecial Marine WarningLWX30 min
Jul 8, 7:01 PM EDTSpecial Weather StatementLWXAugusta, City of Staunton, City of Waynesboro29 min
Jul 8, 7:19 PM EDTSpecial Weather StatementLWXFrederick26 min
Jul 8, 7:42 PM EDTSpecial Weather StatementLWXNelson63 min
Jul 8, 1:30 PM EDTSevere Thunderstorm WarningLWXWashington45 min
Jul 8, 3:14 PM EDTSevere Thunderstorm WarningLWXWashington34 min
Jul 8, 3:49 PM EDTSpecial Weather StatementLWXWashington26 min
Jul 8, 5:23 PM EDTSevere Thunderstorm WarningLWXCalvert, Charles, Saint Mary's52 min
Jul 8, 6:01 PM EDTSpecial Weather StatementLWXCalvert44 min
Jul 8, 6:07 PM EDTSevere Thunderstorm WarningLWXCalvert, Charles, Saint Mary's68 min
Jul 8, 7:15 PM EDTSpecial Weather StatementLWXSaint Mary's30 min
Jul 8, 1:06 PM EDTSpecial Weather StatementLWXBerkeley39 min
Jul 8, 1:33 PM EDTSpecial Weather StatementLWXMorgan27 min
Jul 8, 1:52 PM EDTSpecial Weather StatementLWXMorgan23 min
Jul 8, 2:06 PM EDTSpecial Weather StatementLWXJefferson24 min
Jul 8, 2:13 PM EDTSevere Thunderstorm WarningLWXBerkeley, Jefferson, Morgan47 min
Jul 8, 2:19 PM EDTSpecial Weather StatementLWXHampshire26 min
Jul 8, 2:24 PM EDTSpecial Weather StatementLWXHampshire36 min
Jul 8, 2:55 PM EDTSpecial Weather StatementLWXJefferson35 min
Jul 8, 3:09 PM EDTSpecial Weather StatementLWXGrant, Hardy21 min
Jul 8, 3:10 PM EDTSpecial Weather StatementLWXBerkeley20 min
Jul 8, 3:26 PM EDTSpecial Weather StatementLWXHardy34 min
Jul 8, 3:40 PM EDTSpecial Weather StatementLWXHardy20 min
Jul 8, 6:48 PM EDTSpecial Weather StatementLWXMorgan27 min
Jul 8, 7:43 PM EDTSpecial Weather StatementLWXBerkeley17 min

Nearby

Special Weather Statements in Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.